How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K Your Own Question
Dr. K
Dr. K, Psychiatrist
Category: Mental Health
Satisfied Customers: 358
Experience:  15 years clinical experience in all areas of psychiatry. Holistic and practical approach.
50493013
Type Your Mental Health Question Here...
Dr. K is online now
A new question is answered every 9 seconds

My partner has been taking lexapro and seroquel for about 3

Resolved Question:

My partner has been taking lexapro and seroquel for about 3 months. A week ago he stopped taking them cold turkey, and has been irrational and angry ever since. I can't get him to go to the dr. What side effects should I be looking for?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. K replied 6 years ago.
Can you please clarify the question? Do you mean the withdrawal effects of stopping medicines? Side effects occur after beginning new medicines (and sometimes remain or sometimes go away as the body adjusts)...
Customer: replied 6 years ago.
Hi,

I am hoping to find out what he can expect to experience with the sudden stopping of the medications. He says that he has a million thoughts racing thru his head, and he is confused, as well as angry and irrational.
Is this a normal response to stopping cold turkey? How long will these ill side effects last? Will they most likely continue? He is 42, and also has high blood pressure. Help!!
Expert:  Dr. K replied 6 years ago.

These are normal reactions to stopping the meds; I tell all my patients not to stop meds without consulting a doctor. Here is what you can expect: these don't sound like typical withdrawal effects of stopping a med. This sounds more like his symptoms are returning now that he is off the meds. In this case, I don't think the effects will go away until he gets back on the meds. If he had side effects he didn't like, he should discuss other options with his doctor.

 

It is possible that these are atypical withdrawal effects of stopping the meds...if so, they will pass after a week or 2. One clue is this: if he had racing thoughts, confusion, and anger prior to ever starting meds, then these are more likely symptoms returning rather than withdrawal effects. I hope this makes sense and is helpful. Let me know if you need any clarification. Take care & good luck.

Customer: replied 6 years ago.
Thanks so much. One quick question, if I can get him to start taking them again, how quickly would they start working again?
Expert:  Dr. K replied 6 years ago.

Seroquel would start working immediately (but the full effect could take 1-4 weeks); lexapro is a little slower; some patients notice benefits right away, but it usually takes several days...and the full effect takes at least 1 month. Anything else I can help with?

If not, please hit the ACCEPT button.

Dr. K and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions